Two-photon optics of Bessel-Gaussian modes

McLaren, Melanie, Romero, Jacquiline, Padgett, Miles J., Roux, Filippus S. and Forbes, Andrew (2013) Two-photon optics of Bessel-Gaussian modes. Physical Review A, 88 3: . doi:10.1103/PhysRevA.88.033818

Attached Files (Some files may be inaccessible until you login with your UQ eSpace credentials)
Name Description MIMEType Size Downloads
UQ409752_OA.pdf Full text (open access) application/pdf 2.44MB 0

Author McLaren, Melanie
Romero, Jacquiline
Padgett, Miles J.
Roux, Filippus S.
Forbes, Andrew
Title Two-photon optics of Bessel-Gaussian modes
Journal name Physical Review A   Check publisher's open access policy
ISSN 1050-2947
Publication date 2013-09-09
Year available 2013
Sub-type Article (original research)
DOI 10.1103/PhysRevA.88.033818
Open Access Status File (Publisher version)
Volume 88
Issue 3
Total pages 8
Place of publication College Park, MD, United States
Publisher American Physical Society
Language eng
Abstract In this paper we consider geometrical two-photon optics of Bessel-Gaussian modes generated in spontaneous parametric down-conversion of a Gaussian pump beam. We provide a general theoretical expression for the orbital angular momentum (OAM) spectrum and Schmidt number in this basis and show how this may be varied by control over the radial degree of freedom, a continuous parameter in Bessel-Gaussian modes. As a test we first implement a back-projection technique to classically predict, by experiment, the quantum correlations for Bessel-Gaussian modes produced by three holographic masks: a blazed axicon, a binary axicon, and a binary Bessel function. We then proceed to test the theory on the down-converted photons using the binary Bessel mask. We experimentally quantify the number of usable OAM modes and confirm the theoretical prediction of a flattening in the OAM spectrum and a concomitant increase in the OAM bandwidth. The results have implications for the control of dimensionality in quantum states.
Keyword Optics
Physics, Atomic, Molecular & Chemical
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Non-UQ

Document type: Journal Article
Sub-type: Article (original research)
Collection: School of Mathematics and Physics
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 24 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 22 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Fri, 21 Oct 2016, 19:46:25 EST by System User on behalf of Learning and Research Services (UQ Library)